• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Stopped part of my meds - Feeling better

S

skyblue

Guest
Some may know I've been feeling so unwell lately with the lows of depression. Afew days ago I decided to stop taking the Depakote and just carry on with the Seroquel and I'm feeling much better, with no withdrawal symptoms.

My mood has lifted and I've gained more energy. My PDoc doesn't know just yet, appointment 30th Dec, but do you think this was possibly making me ill ?
I was put on Depakote during hospital this year (summertime) when I hit mania(mixed episode), it helped slow me down and make me feel better and more human. Now though, I feel I no longer need it and have felt that this is just dragging me down.

PDoc did mention that this was the aim eventually,... maybe I've needed to stop this medication sooner than he thought.

Any thoughts ?
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
Hi sky blue.

How are you feeling now being off your meds?? You dont have to long to go before speaking to your pdoc do you. I had thought about stopping my risperidone but i wasnt sure. Hope your ok x
 
S

skyblue

Guest
Hi Toona,

I feel so much better, my mood has lifted and I feel bright again.

I feel stable and have gained back some energy. I'm continuing the Seroquel and I seem fine just taking that.

Not long until I see my PDoc, I'm sure he'll be fine with it.

:)Hope you're keeping well x
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
It's dangerous to stop medication - especially around holiday time as if you do go downhill, it is difficult to get in touch with someone. Good luck off the depakote. Jacqui x x
 
T

teddybear2067

Active member
Joined
Oct 10, 2009
Messages
30
Location
UK
Me too =)

I stopped my Depakote a few months ago, and I feel so much better about myself =)
 
S

skyblue

Guest
I stopped my Depakote a few months ago, and I feel so much better about myself =)
It's pretty odd isn't it. I find that it dampens down my personality and I feel extremely dull and soon later become depressed.

This happened the last time I was taking it 3yrs back, it most definately helped me at first, I know that for sure, I had to take it because it took some control over my mania, kind of like being new to riding a bike and needing the stablizers again.

Now though, I feel well and stable and soooo much better after having stopped the Depakote.

I hope you continue to stay well.

I'm still taking the Seroquel and will continue to take this until I see my PDoc which is in 5 days time.
 
S

skyblue

Guest
Well,... I saw my PDoc today and I was honest and told him about the Depakote. He said that although he wants to wean me down from them eventually, right now he wants me to continue taking them :unsure:.

I've been feeling so much better without them and I know I should trust my doctor, but I can't help thinking I'm better off not taking them.

I just don't know :unsure:
 
W

white-witch

Well-known member
Joined
May 24, 2009
Messages
1,147
Location
Dark side of the moon
I stopped taking my Lithium in 2002 and in 2003 I went high and then psychotic and ended up losing everything and living on the streets.

8 weeks ago I came off my effexor I had no withdrawal symptoms and then in the 2 weeks before Christmas I started with terrible anxiety I went straight back on the effexor and feel ok again.

I would urge you to be very careful coming off medication and if you do keep a supply in case you need to go back on it in a hurry.

Belblac X :)
 

Similar threads

Top